MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B421
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation: a labeled winding former and a dispensed needle-suture of product were returned for analysis.During the visual inspection of the sample, the swage and attachment area were as expected; however slight marks on the body of needle that appear to be by use of surgical instrument were noted.The suture was examined, the barbs and loops were present in the strand; but damage along the suture and a knot in the middle were observed.The barbs could not be measured.A functional test was performed using and the tensile force was above the minimum requirements.The dhr review could not be conducted, because the batch number of the complaint is unknown.Per the sample condition, an assignable cause could not be determined.
 
Event or Problem Description
It was reported that a patient underwent an unknown wound closure procedure in 2018 and a suture was used.During surgery, when the surgeon put his fingers on either side of the incision and applied a little pressure, the tissue fell apart and the suture broke.It was noticed that there were no barbs intermittently along the suture.The procedure was completed by using a replacement.There were no patient consequences.

Brand Name
STRATAFIX SPIRAL PDS+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8050582
Report Number2210968-2018-77036
Device Sequence Number1484568
Product Code NEW
UDI-Device Identifier10705031235922
UDI-Public10705031235922
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberSXPP1B421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2018
Initial Report FDA Received Date11/08/2018
Patient Sequence Number1